Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Apr 4, 2017, 3:57 AM CDT for 25 counties in Texas. It took effect at Apr 4, 2017, 8:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2017, 3:57 AM CDT (08:57 UTC)
- In effect from
- Apr 4, 2017, 8:00 AM CDT
- Expired
- Apr 4, 2017, 7:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Fort Worth, TX
All 25 counties
Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 37 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2532 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WWUS74 KFWD 040857 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 357 AM CDT Tue Apr 4 2017 TXZ091>093-100>104-115>120-129>134-141>145-041800- /O.NEW.KFWD.WI.Y.0008.170404T1300Z-170405T0000Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, and Hillsboro 357 AM CDT Tue Apr 4 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 8 AM this morning to 7 PM CDT this evening. * TIMING...From this morning through early evening. * WINDS...South-southwest winds will increase to 20 to 25 mph. Gusts to 40 mph will be possible. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty winds. In addition, high-profile vehicles traveling east to west on highways and interstates will be subject to gusty crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Dunn
1 follow-up statement
924 WWUS74 KFWD 041735 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1235 PM CDT Tue Apr 4 2017 TXZ091>093-100>104-115>120-129>134-141>145-050000- /O.CON.KFWD.WI.Y.0008.000000T0000Z-170405T0000Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, and Hillsboro 1235 PM CDT Tue Apr 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Through early evening. * WINDS...South-southwest winds will increase to 20 to 25 mph. Gusts up to 35 mph will be possible. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty winds. In addition, high-profile vehicles traveling east to west on highways and interstates will be subject to gusty crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Stalley
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:56 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 4, 3:56 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Fort Worth TX 356 AM CDT Tue Apr 4 2017 .DISCUSSION... A warm and breezy day is on tap for North Texas as a fast moving disturbance moves through the Southern Plains this afternoon. This system is quite potent and would normally bring a significant threat for severe weather to the region, but the lack of more substantial low level moisture will limit the coverage and intensity of storms in our area. Early morning satellite imagery shows some high cloudiness spreading into the region ahead of the shortwave trough which is located over west central New Mexico. At the surface, a trough of lower pressure extends from near Lubbock eastward to Wichita Falls and into central Oklahoma. Just off the surface, a respectable low level jet is in place with a local acoustic profiler indicating 27 kt at 500 ft AGL and the FWS VAD wind profile showing 41 kt at 1700 ft AGL. Given the likelihood that deep vertical mixing will occur today, it's likely that we'll see some strong wind gusts later this morning. High-res NAM and HRRR suggest that some gusts could approach 40 kt by late morning. This may be a little high given the morning high cloud cover, but nonetheless a breezy day is in store. Later this afternoon, winds will remain up given the tightening pressure gradient. A Wind Advisory will be in effect from 8 am to 7 pm. Despite the gusty winds and lowering humidity behind the dryline, recent heavy rainfall should inhibit a more substantial fire weather threat this afternoon. As stronger height falls spread into the southern Plains later today, a closed surface low will develop and should be positioned across south-central Oklahoma this afternoon. A dryline will spread eastward into our western counties this afternoon with an increase in west winds and lower humidity. The atmosphere across North Texas will become unstable this afternoon as a plume of steep mid-level lapse rates advects eastward associated with an elevated mixed layer. This will keep most of North Texas capped given the lack of appreciable low level moisture. Thunderstorms are expected to develop primarily across central Oklahoma closer to the surface low and associated cold front. A few of these storms may attempt to develop southward in an axis of higher low level moisture content, just east of the dryline and may clip some of our far northern areas along the Red River. For this afternoon, will have some very low storm chances primarily from Gainesville to Paris and areas north to the Red River. Any storms that do develop would likely be higher based with a risk for damaging winds and hail. By late this evening as the system continues eastward, thunderstorms may be able to spread farther south along the cold front as the strongest forcing arrives. Will continue with the 20-30% PoPs across the northeastern parts of the CWA. Behind the cold front, gusty northwest winds and cooler temperatures will filter into the region. The remainder of the week looks nice with cooler afternoon temperatures in the 60s and 70s through Friday. Gradual warming will continue into the weekend as stronger southerly flow becomes established. Highs on Saturday and Sunday should climb back into the 80s. Our next storm system looks like it will approach the southern Plains by Monday. There is still some uncertainty with the timing of the main disturbance, but low level moisture return should not be a problem with several days of deep southerly flow having already been in place. For now, have continued with a blend of the guidance with the highest PoPs across North Texas during the day Monday. Dunn && .AVIATION... /ISSUED 1142 PM CDT Mon Apr 3 2017/ No major changes from the previous forecast are expected with the 06Z TAF package. We still expect VFR conditions through Tuesday afternoon with only scattered daytime CU. Light southerly winds overnight will increase by mid morning Tuesday due to deepening surface low pressure across the Southern High Plains. Sustained speeds will approach 20 knots with gusts near 30 knots. Wind speeds should decrease some around sunset as the boundary layer decouples and a cold front approaches from the northwest. We expect FROPA across the Metroplex terminals around 04Z and Waco between 05 and 06Z. The passage of the cold front will turn the wind to the northwest and increase speeds to around 15 knots along with some higher gusts. A few showers and thunderstorms will be possible Tuesday evening across the Metroplex TAF sites but coverage will be too limited to include this far out. The best upper level forcing and storm chances will reside north of the region, closer to the Red River. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 87 51 69 48 73 / 10 20 0 0 0 Waco 86 51 71 42 75 / 5 5 0 0 0 Paris 83 51 66 44 69 / 10 30 0 0 0 Denton 86 50 68 42 71 / 10 20 0 0 0 McKinney 85 51 68 44 71 / 10 20 0 0 0 Dallas 87 52 70 48 73 / 10 20 0 0 0 Terrell 85 52 69 46 72 / 10 20 0 0 0 Corsicana 85 52 71 47 73 / 5 10 0 0 0 Temple 87 52 71 42 75 / 0 5 0 0 0 Mineral Wells 87 47 69 41 74 / 10 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM this morning to 7 PM CDT this evening for TXZ091>093-100>104-115>120-129>134-141>145. &&
Hazardous weather outlook, Apr 3, 3:24 PM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 324 PM CDT Mon Apr 3 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041345- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 324 PM CDT Mon Apr 3 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms are expected late Tuesday afternoon mainly near the Red River and northeast of a Bowie to Corsicana to Palestine line Tuesday evening. Severe weather is not expected at this time but small hail and some gusty winds may accompany a few of the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.